Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 122, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 27, 2019, 3:51 PM MDT for Baca County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2019, 3:51 PM MDT (21:51 UTC)
- Expired
- Jun 27, 2019, 4:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 177 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
520
WUUS55 KPUB 272151
SVRPUB
COC009-272215-
/O.NEW.KPUB.SV.W.0122.190627T2151Z-190627T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
351 PM MDT Thu Jun 27 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Baca County in southeastern Colorado...
* Until 415 PM MDT.
* At 351 PM MDT, a severe thunderstorm was located near Pritchett, or
8 miles west of Springfield, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Springfield and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3727 10278 3735 10286 3763 10268 3739 10237
TIME...MOT...LOC 2151Z 227DEG 17KT 3737 10276
HAIL...1.25IN
WIND...60MPH
$$
KTS2 follow-up statements
074
WWUS55 KPUB 272203
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
403 PM MDT Thu Jun 27 2019
COC009-272215-
/O.CON.KPUB.SV.W.0122.000000T0000Z-190627T2215Z/
Baca CO-
403 PM MDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTH CENTRAL BACA COUNTY...
At 403 PM MDT, a severe thunderstorm was located near Springfield,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Springfield and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3729 10276 3735 10283 3763 10268 3739 10237
TIME...MOT...LOC 2203Z 227DEG 16KT 3740 10272
HAIL...1.00IN
WIND...60MPH
$$
KTS260
WWUS55 KPUB 272210
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
410 PM MDT Thu Jun 27 2019
COC009-272220-
/O.EXP.KPUB.SV.W.0122.000000T0000Z-190627T2215Z/
Baca CO-
410 PM MDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BACA COUNTY WILL
EXPIRE AT 415 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3729 10276 3735 10283 3763 10268 3739 10237
TIME...MOT...LOC 2210Z 227DEG 17KT 3741 10270
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:33 PM MDT, 18 minutes earlier.
Area forecast discussion, Jun 27, 3:33 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 333 PM MDT Thu Jun 27 2019 .SHORT TERM...(This evening through Friday) Issued at 331 PM MDT Thu Jun 27 2019 Currently... Water vapor imagery and upper air analysis shows a persistent and broad upper low centered over the Pacific Northwest coast, with a broad ridge to its east centered over the southern New Mexico border. Weather over Colorado is dominated primarily by the ridge, with only weak southwest flow aloft. Strong daytime heating has resulted in steep lapse rates, and combined with dew points in the 40s, has yield MLCAPE ranging from 500 to 1000 j/kg across the plains, mainly south of HWY 50. Isolated to scattered showers and thunderstorms have developed off of the high terrain and Raton Mesa under subtle large scale forcing and convergence within the lee trough, and has expanded northeast across much of the plains east of the I-25 corridor. Given very weak deep layer shear but large inverted V profiles with adequate moisture aloft (DCAPE > 1500 j/kg), strong downdraft wind gusts are the main threat with these storms, with small hail also possible but not likely. La Junta recently reported a 45 knot wind gust associated with nearby thunderstorms. Temperatures have reached the upper 90s across much of the plains, with locations dropping into the 80s within thunderstorm cold pools. Tonight... Shower and thunderstorm activity will continue to spread east across the plains early this evening, ending across the forecast area by around 9 PM. Strong wind gusts, some close to 60 mph, will continue to be the main concern with this activity. Overnight lows will be around 60 across the plains and Colorado Springs, and 40s to low 50s in the high valleys. Tomorrow... The large scale pattern will remain mostly unchanged from today. The northwest US upper low will shift east slightly as a shortwave rounds its base into northern California. At the same time, the ridge will expand west over Mexico and NM/AR, helping to drive better moisture into the desert southwest and western Colorado. Shower and thunderstorm activity should remain isolated to widely scattered during the afternoon, and confined to the higher terrain. Sub-severe wind gusts and lightning will be the main threats with these storms. Much of the I-25 corridor and eastern plains should remain dry during the day, with outflow winds from distant showers and storms the main threat. Temperatures will remain hot, with highs around 100 across the plains, mid 90s in Colorado Springs, and 80s in the high valleys. Given the hot temperatures and poor low level moisture, RH values will drop to critical levels in the afternoon, but winds will remain sub critical, as are fuels. .LONG TERM...(Friday night through Thursday) Issued at 331 PM MDT Thu Jun 27 2019 An upper ridge will be centered from about IA to southwest NM on Sat, with an upper trof along the west coast. A stream of moisture over western areas on Sat, along with afternoon instability, it expected to lead to at least scattered showers and storms over the mtns and high valleys. Temps on Sat are expected to reach highs in the 80s in the high valleys, and in the 90s to lower 100s across the southeast CO plains. On Sun the west coast upper trof moves slightly eastward and pushes the upper ridge a bit eastward as well. Moisture looks a little better on Sun, and there will be the potential for numerous showers and storms from about the I-25 corridor and westward, with maybe some isolated storms over the plains. Highs on Sun may be a couple or a few degrees cooler than Sat. A disturbance moves across the area on Mon and moves east overnight. Late in the day Tue, another disturbance moves across the state. Both days there will still be moisture in place and the plains will probably see scattered showers/tstms with the I-25 corridor and westward seeing scattered to numerous showers/tstms. Temps will be a little cooler each day. Early Wed a front moves thru eastern CO and bring upslope flow to the east in the afternoon. An upper ridge will be centered over southeast AZ both Wed and Thu. On Wed, chances for precip this day should be highest over the I-25 corridor and the eastern mtns due to the upslope flow, with isolated precip elsewhere. Thu, precip chances may be more isolated. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 331 PM MDT Thu Jun 27 2019 VFR and dry conditions are expected at the three TAF sites (KALS, KCOS, KPUB) for the next 24 hours. Gusty winds will become mainly light this evening. Isolated nearby showers or weak thunderstorms could send gusty outflow winds through the TAF sites early this evening and again tomorrow afternoon, causing abrupt wind shifts. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...28 AVIATION...LINE
Hazardous weather outlook, Jun 27, 11:43 AM MDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Thu Jun 27 2019 COZ058>089-093>099-281745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Thu Jun 27 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated high-based showers and thunderstorms are expected to develop over the southern portions of the forecast area by midday today, then spread north and east across the adjacent plains through the afternoon and early evening. The main threat from any storms that do develop will be strong gusty winds up to 50 mph and cloud to ground lightning. An isolated stronger storm could produce wind gusts up to 60 mph over the southeast plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered primarily higher terrain thunderstorms are anticipated Friday. Increasing chances of thunderstorms are expected from later in the weekend into early next week. The primary hazards from Friday's storms will be gusty winds and lightning. Hazards from storms later in the weekend into early next week, include gusty winds, hail, lightning and periods of locally heavy rain, which could create localized flash flooding concerns, especially if they impact one of the recent burn scars. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible this afternoon and early evening, mainly across the far southeast plains.
In the hours before
Special weather statement, Jun 27, 2:34 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 234 PM MDT Thu Jun 27 2019 COZ074-087-088-094-272115- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 234 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND SOUTH CENTRAL LAS ANIMAS COUNTIES UNTIL 315 PM MDT... At 234 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Model, or 15 miles east of Trinidad, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Cokedale, Branson, Starkville, Model, Hoehne, Thatcher, Tyrone and Trinchera. LAT...LON 3762 10458 3762 10379 3700 10375 3700 10467 TIME...MOT...LOC 2034Z 239DEG 22KT 3723 10423 KTS
Special weather statement, Jun 27, 2:36 PM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Pueblo CO 236 PM MDT Thu Jun 27 2019 COZ086-089-093-272100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 236 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 300 PM MDT... At 236 PM MDT, Doppler radar was tracking a strong thunderstorm near Olney Springs, or 29 miles northwest of La Junta, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fowler, Ordway, Olney Springs and Crowley. LAT...LON 3807 10402 3824 10414 3843 10377 3825 10364 TIME...MOT...LOC 2036Z 239DEG 22KT 3820 10400 KTS
Special weather statement, Jun 27, 3:01 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Pueblo CO 301 PM MDT Thu Jun 27 2019 COZ070-071-074-075-272145- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 301 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALAMOSA...COSTILLA... SOUTHWESTERN LAS ANIMAS AND EASTERN CONEJOS COUNTIES UNTIL 345 PM MDT... At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near La Jara, or 9 miles south of Alamosa, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alamosa, Manassa, Sanford, La Jara, Antonito, San Luis, Romeo, Blanca, Jaroso, San Pablo, Sanchez Reservoir, Mesita, Alamosa East, San Acacio, Conejos, Bountiful, Ortiz, Chama and Garcia. LAT...LON 3699 10610 3754 10601 3758 10561 3699 10506 TIME...MOT...LOC 2101Z 239DEG 15KT 3734 10593 KTS
Special weather statement, Jun 27, 3:08 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
308 PM MDT Thu Jun 27 2019
COZ089-093-095>098-272200-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-Eastern Kiowa County CO-
308 PM MDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...NORTHWESTERN
PROWERS...WESTERN KIOWA...NORTHEASTERN CROWLEY AND NORTHERN BENT
COUNTIES UNTIL 400 PM MDT...
At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hasty, or 22 miles northwest of Lamar, moving
northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lamar, Las Animas, Eads, Wiley, Haswell, McClave, Blue Lake,
Sweetwater Reservoir, Hasty, Neenoshe Reservoir, Neegronda Reservoir,
Arlington, Queens Reservoir, John Martin Reservoir, Caddoa and Fort
Lyon.
LAT...LON 3789 10313 3798 10337 3852 10351 3853 10317
3861 10317 3862 10283 3809 10231
TIME...MOT...LOC 2108Z 240DEG 28KT 3822 10299
KTSSpecial weather statement, Jun 27, 3:11 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 311 PM MDT Thu Jun 27 2019 COZ074-086>088-093-094-272200- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Eastern Las Animas County CO-La Junta Vicinity/Otero County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 311 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...EAST CENTRAL HUERFANO...CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 400 PM MDT... At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near Trinidad, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Trinidad, Cokedale, Branson, Starkville, Delhi, Raton Pass, Model, Hoehne, Thatcher, Tyrone and Trinchera. LAT...LON 3793 10441 3791 10383 3700 10375 3699 10466 TIME...MOT...LOC 2111Z 255DEG 24KT 3721 10443 KTS
Special weather statement, Jun 27, 3:24 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 324 PM MDT Thu Jun 27 2019 COZ094-099-272215- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 324 PM MDT Thu Jun 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 415 PM MDT... At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles southwest of Pritchett, or 26 miles southwest of Springfield, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pritchett and Kim. LAT...LON 3745 10357 3752 10276 3699 10256 3700 10350 TIME...MOT...LOC 2123Z 244DEG 17KT 3720 10302 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:04 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jun 27, 12:39 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jun 27, 12:42 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jun 27, 1:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 27, 1:14 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Jun 27, 1:16 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Jun 27, 1:27 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 27, 1:29 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 27, 1:49 PM MDT | Special Weather Statement | PUB | Bent, Crowley, Otero | 41 min |
| Jun 27, 1:50 PM MDT | Special Weather Statement | PUB | Costilla | 40 min |
| Jun 27, 1:53 PM MDT | Special Weather Statement | PUB | Las Animas | 52 min |
| Jun 27, 2:00 PM MDT | Special Weather Statement | PUB | Baca | 45 min |
| Jun 27, 2:31 PM MDT | Special Weather Statement | PUB | Bent | 44 min |
| Jun 27, 2:34 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jun 27, 2:36 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jun 27, 3:01 PM MDT | Special Weather Statement | PUB | Costilla | 44 min |
| Jun 27, 3:08 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 52 min |
| Jun 27, 3:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 27, 3:24 PM MDT | Special Weather Statement | PUB | Baca | 51 min |
| Jun 27, 3:59 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jun 27, 4:00 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Jun 27, 4:02 PM MDT | Special Weather Statement | PUB | Bent | 43 min |
| Jun 27, 4:11 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 27, 4:41 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jun 27, 4:42 PM MDT | Special Weather Statement | PUB | Bent | 48 min |
| Jun 27, 5:00 PM MDT | Special Weather Statement | PUB | Baca | 30 min |
| Jun 27, 5:08 PM MDT | Special Weather Statement | PUB | Prowers | 52 min |
| Jun 27, 5:58 PM MDT | Special Weather Statement | PUB | Elbert | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.